MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM SKYRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM SKYRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432915
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hearing Impairment (1881); Partial Hearing Loss (4472)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom skyra mr system.It was reported that a patient complained of hearing loss after a scan.The patient had an audiogram soon after the event, however, no further information about the patient's health status has been received.Therefore, an in-doubt reporting will be performed.
 
Additional Manufacturer Narrative
For the investigation, siemens healthineers requested the respective save logs, sequences and quality assurance (qa) check results.The customer has accepted that they made a mistake in scanning the patient without any hearing protection and they have no reason to suspect any failure of the equipment.Therefore, no further investigation of this issue is possible.We assess this incident as user error because the patient was not given adequate hearing protection.The magnetom aera, skyra operator manual ¿ mr system syngo mr d13 (order no.M7-01001.621.04.01.02 page a.2-18.) explicitly warns that noise development during an mr examination may lead to hearing impairment up to permanent hearing loss.It is explained that by switching the currents in the gradient coils for imaging purposes, the mechanical forces lead to noise development (humming, knocking noises) during the mr examination which can exceed 99 db(a) in the bore.The patient is to be provided with appropriate hearing protection that lowers noise to at least 99 db(a).The system specific technical data are detailed in the magnetom skyra system owner manual ¿ 5 technical data (print no.M7-01002.629.05.02.02 page 7).There it is stated that the a-evaluated, effective sound pressure level was measured according to nema ms 4-2010 (national electrical manufacturers association) using the maximum gradient acoustic noise (mgan) method.For the systems with xq gradients patients require hearing protection of 22db or more.We recommend the use of earplugs to achieve an appropriate level of attenuation to avoid hearing problems.The standard siemens mri headphones are intended for communication with the patient and can be used in combination with ear plugs.For appropriate sound attenuation, the proper use of hearing protection is important.All personnel are to be trained to correctly apply the hearing protection.

Brand Name
MAGNETOM SKYRA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM   91052
Manufacturer Contact
jenna keefe
40 liberty blvd
malvern, PA 19355
4843234206
MDR Report Key20046025
Report Number3002808157-2024-00013
Device Sequence Number12746113
Product Code LNH
UDI-Device Identifier04056869006703
UDI-Public(01)04056869006703
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432915
Device Catalogue Number10432915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age55 YR
Patient SexUnknown